Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 28, 2024, 9:35 AM CDT for Panola County, Rusk County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2024, 9:35 AM CDT (14:35 UTC)
- Expired
- May 28, 2024, 10:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:05 AM CDT | TSTM WND DMG | Carthage, TX | Trees down across the city of Carthage and throughout the county. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 7:11 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
141
WFUS54 KSHV 281435
TORSHV
TXC365-401-281500-
/O.NEW.KSHV.TO.W.0027.240528T1435Z-240528T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
935 AM CDT Tue May 28 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Panola County in northeastern Texas...
East central Rusk County in northeastern Texas...
* Until 1000 AM CDT.
* At 935 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Pinehill, or 11 miles east of Henderson, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Carthage around 950 AM CDT.
Other locations impacted by this tornadic thunderstorm include Church
Hill, Chapman, Fairplay, and Gary City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3209 9468 3223 9469 3226 9426 3203 9426
TIME...MOT...LOC 1435Z 273DEG 37KT 3216 9460
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
442 follow-up statements
847
WWUS54 KSHV 281447
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
947 AM CDT Tue May 28 2024
TXC401-281456-
/O.CAN.KSHV.TO.W.0027.000000T0000Z-240528T1500Z/
Rusk TX-
947 AM CDT Tue May 28 2024
...THE TORNADO WARNING FOR EAST CENTRAL RUSK COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until noon CDT for
northeastern Texas.
&&
LAT...LON 3208 9459 3224 9455 3226 9426 3203 9426
TIME...MOT...LOC 1446Z 273DEG 37KT 3215 9446
$$
TXC365-281500-
/O.CON.KSHV.TO.W.0027.000000T0000Z-240528T1500Z/
Panola TX-
947 AM CDT Tue May 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN PANOLA COUNTY...
At 946 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Beckville, or 7 miles west of Carthage, moving east
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Carthage around 950 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3208 9459 3224 9455 3226 9426 3203 9426
TIME...MOT...LOC 1446Z 273DEG 37KT 3215 9446
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
44447 WWUS54 KSHV 281452 SVSSHV Severe Weather Statement National Weather Service Shreveport LA 952 AM CDT Tue May 28 2024 TXC365-281502- /O.EXP.KSHV.TO.W.0027.000000T0000Z-240528T1500Z/ Panola TX- 952 AM CDT Tue May 28 2024 ...THE TORNADO WARNING FOR SOUTHWESTERN PANOLA COUNTY WILL EXPIRE AT 1000 AM CDT... The tornadic thunderstorm which prompted the warning has weakened. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until noon CDT for northeastern Texas. && LAT...LON 3208 9459 3224 9455 3226 9426 3203 9426 TIME...MOT...LOC 1452Z 273DEG 37KT 3215 9440 $$ 44
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 28, 7:13 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 28, 7:13 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 713 AM CDT Tue May 28 2024 ...New UPDATE... .UPDATE... Issued at 712 AM CDT Tue May 28 2024 An MCS currently shifting southeast across northeast Texas will move into east Texas over the next couple of hours. Therefore Severe Thunderstorm Watch 341 is now in effect into 11 AM. Damaging straight line winds, large hail, and isolated tornadoes will be possible. /05/ && .SHORT TERM... (Tuesday through Wednesday) Issued at 125 AM CDT Tue May 28 2024 A weak frontal boundary lingering across north-central and northeast Texas has been the trigger for convection across the Red River Valley during these early morning hours. This area will be the source region for continued convective initiation through the remainder of the overnight hours. Ongoing storms near daybreak will force an outflow boundary southeast across the ArkLaTex later today. Conditions across the ArkLaTex are primed to support strong to severe thunderstorms along the outflow boundary today. The combination of rich low-level moisture with dewpoints in the lower 70s and an upper-disturbance translating southeast within a northwest flow pattern will support deep convection ultimately leading to the potential for an MCS that will generate damaging winds and large hail along with an isolated tornado threat across the ArkLaTex. There is some uncertainty associated with type and intensity of convection due to timing of the progression of the outflow boundary. Should the outflow boundary race across the region early in the day, MCS development may be reduced. However, should the outflow boundary move through later in the day, diurnal heating will play a role in further destabilizing an already unstable airmass across the region ahead of the boundary producing a heightened severe threat. Convection to linger into the evening hours as fairly amplified low-level trough lingers across the northern gulf coast. Overnight low temperatures are forecast to fall into the 60s. Synoptic pattern to remain fairly stagnant through Wednesday as low to mid-level trough remains parked across the region in the vicinity of the frontal boundary resulting in an unsettled weather pattern characterized by decent rain chances areawide. High temperatures are forecast to fall into the upper 70s to lower 80s. /05/ && .LONG TERM... (Wednesday Night through Tuesday) Issued at 125 AM CDT Tue May 28 2024 An upper trough swinging east across the central CONUS along the northern periphery of an upper-ridge across Mexico will allow for an unsettled weather pattern across the ArkLaTex on Friday. Showers and thunderstorms will increase in coverage early Friday morning, persisting through much of the day. A weak upper-low may deepen across south Arkansas on Friday night allowing for storms to possibly increase in intensity allowing for an isolated severe thunderstorms and heavy rain threat across Arkansas. Conditions to improve on Saturday as upper-trough shifts east into Mississippi and Alabama and ridging rebuilds across the region. However, diurnally driven convection remains possible along a lingering frontal boundary. Frontal boundary to remain in place across the ArkLaTex through Saturday, maintaining increased rain chances through the early part of the weekend. Front is forecast to lift north on Sunday allowing for improved conditions late in the weekend into early next week. Temperatures through the long-term period to remain fairly consistent with highs in the 80s and lows around 70. /05/ && .AVIATION... (12Z TAFS) Issued at 650 AM CDT Tue May 28 2024 For the 28/12Z TAF update, VFR vis/cigs are expected through the period (with MVFR/IFR vis/cigs exceptions for low clouds over east Texas terminals through at least 28/15Z). Light easterly winds will also continue through the period. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 71 82 69 / 30 40 50 30 MLU 93 69 82 67 / 10 20 40 30 DEQ 85 64 80 64 / 30 30 50 30 TXK 88 67 82 67 / 30 30 50 30 ELD 90 65 79 64 / 20 30 50 30 TYR 88 69 83 69 / 50 40 60 30 GGG 89 69 82 68 / 40 40 50 30 LFK 92 72 84 70 / 40 30 60 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...05 LONG TERM....05 AVIATION...16
Hazardous weather outlook, May 28, 4:23 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 423 AM CDT Tue May 28 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-290930- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 423 AM CDT Tue May 28 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Widespread showers and thunderstorms expected today as a convective complex moves out of central Texas into the ArkLaTex. Some of the storms could be strong to severe, with some excessive rainfall leading to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of showers and thunderstorms may be possible each afternoon and evening through the workweek into next weekend. Can't rule out additional strong to severe storms along with localized excessive rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today.
In the hours before
Special weather statement, May 28, 8:55 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
855 AM CDT Tue May 28 2024
LAZ001>004-TXZ138-281445-
Bossier LA-Claiborne LA-Caddo LA-Webster LA-Harrison TX-
855 AM CDT Tue May 28 2024
...STRONG THUNDERSTORMS WILL IMPACT WEBSTER...NORTHWESTERN CADDO...
NORTHWESTERN CLAIBORNE...BOSSIER PARISHES IN NORTHWESTERN LOUISIANA
AND EAST CENTRAL HARRISON COUNTIES THROUGH 945 AM CDT...
At 854 AM CDT, Doppler radar was tracking a strong outflow boundary
ahead of showers and thunderstorms along a line extending from near
Plain Dealing to Belcher to 6 miles southeast of Karnack. Movement
was east at 45 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shreveport, Bossier City, Minden, Springhill, Haughton, Blanchard,
Benton, Cullen, Plain Dealing, Cotton Valley, Oil City, Sarepta,
Doyline, Mooringsport, Dixie Inn, Belcher, Shongaloo, Gilliam,
Eastwood, and Fosters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3292 9299 3259 9330 3241 9364 3259 9420
3277 9393 3302 9370
TIME...MOT...LOC 1354Z 283DEG 37KT 3295 9369 3276 9386 3262 9407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
15Local storm report, May 28, 9:05 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
905 AM CDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tstm Wnd Dmg 4 E Whitehouse 32.23N 95.15W
05/28/2024 Smith TX Trained Spotter
Report of downed trees between Whitehouse
and Arp via Skywarn spotter.
&&
RKLocal storm report, May 28, 9:07 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
907 AM CDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM Tstm Wnd Gst 6 WNW Tyler 32.35N 95.40W
05/28/2024 M58 MPH Smith TX Public
Wind gust of 58 mph reported at KTYR.
&&
RKLocal storm report, May 28, 9:24 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
924 AM CDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM Tstm Wnd Dmg 9 W Henderson 32.13N 94.94W
05/28/2024 Rusk TX Emergency Mngr
Multiple trees down on FM Road 13 near the
Price community.
&&
20Local storm report, May 28, 9:26 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
926 AM CDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tstm Wnd Gst 7 N Reklaw 31.96N 94.99W
05/28/2024 M58 MPH Cherokee TX Mesonet
Measured at Texas Water Development Board
mesonet site at Lake Striker.
&&
20Local storm report, May 28, 9:31 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
931 AM CDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM Tstm Wnd Dmg 5 N Bullard 32.21N 95.31W
05/28/2024 Smith TX Fire Dept/Rescue
Smith County Fire Department reported tree
down near intersection of FM Road 346 at
County Road 122.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:11 AM CDT | Special Weather Statement | SHV | Red River | 34 min |
| May 28, 6:01 AM CDT | Special Weather Statement | SHV | Bowie, Red River | 59 min |
| May 28, 7:40 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Franklin, Smith, Wood | 50 min |
| May 28, 8:04 AM CDT | Special Weather Statement | SHV | Camp, Cass, Morris | 26 min |
| May 28, 8:27 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more | 63 min |
| May 28, 8:41 AM CDT | Tornado Warning | SHV | Rusk, Smith | 21 min |
| May 28, 9:00 AM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith | 17 min |
| May 28, 9:11 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 49 min |
| May 28, 9:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Nacogdoches, Panola, Rusk, Shelby and 1 more | 33 min |
| May 28, 9:58 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Panola, Rusk, San Augustine, Shelby | 47 min |
| May 28, 10:01 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Shelby | 44 min |
| May 28, 10:45 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 45 min |
| May 28, 10:56 AM CDT | Special Weather Statement | SHV | Shelby | 49 min |
| May 28, 11:01 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 47 min |
| May 28, 11:14 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches | 46 min |
| May 28, 11:25 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 42 min |
| May 28, 11:37 AM CDT | Special Weather Statement | SHV | Cherokee | 23 min |
| May 28, 12:00 PM CDT | Special Weather Statement | SHV | Angelina | 45 min |
| May 28, 12:37 PM CDT | Flash Flood Warning | SHV | Cherokee, Smith | 3 hr |
| May 28, 12:42 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 48 min |
| May 28, 2:04 PM CDT | River Flood Warning | SHV | Smith, Wood | 26 days |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.